Alert archive / Kansas / Heat Advisories in 2016
Heat Advisory 13, NWS Wichita, KS
NWS Wichita, KS issued this heat advisory at Aug 9, 2016, 3:27 PM CDT for 9 counties in Kansas. It took effect at Aug 10, 2016, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2016, 3:27 PM CDT (20:27 UTC)
- In effect from
- Aug 10, 2016, 1:00 PM CDT
- Expired
- Aug 10, 2016, 6:40 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 149 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042 WWUS73 KICT 092027 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 327 PM CDT TUE AUG 9 2016 KSZ096-098>100-101030- /O.NEW.KICT.HT.Y.0013.160810T1800Z-160811T0100Z/ /O.CON.KICT.HT.Y.0012.000000T0000Z-160810T0200Z/ NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 327 PM CDT TUE AUG 9 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT THROUGH 9 PM THIS EVENING AND FROM 1 PM TO 8 PM CDT WEDNESDAY. * HEAT INDEX VALUES...AROUND 105 DUE TO TEMPERATURES IN THE MID 90S...AND DEWPOINTS IN THE LOW 70S. * TIMING...THIS AFTERNOON INTO EARLY THIS EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE. STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ LAWSON
5 follow-up statements
488 WWUS73 KICT 100055 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 755 PM CDT TUE AUG 9 2016 KSZ096-098>100-101500- /O.CAN.KICT.HT.Y.0012.000000T0000Z-160810T0200Z/ /O.CON.KICT.HT.Y.0013.160810T1800Z-160811T0100Z/ NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 755 PM CDT TUE AUG 9 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HEAT ADVISORY FOR TODAY. * HEAT INDEX VALUES...UP TO 105 DUE TO TEMPERATURES IN THE MID 90S...AND DEWPOINTS IN THE MID 70S. * TIMING...WEDNESDAY AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE. STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ JAKUB
204 WWUS73 KICT 100817 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 317 AM CDT WED AUG 10 2016 KSZ070>072-094-095-102230- /O.EXA.KICT.HT.Y.0013.160810T1800Z-160811T0100Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON- INCLUDING THE CITIES OF...EUREKA...MADISON...YATES CENTER... IOLA...HUMBOLDT...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA 317 AM CDT WED AUG 10 2016 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * HEAT INDEX VALUES...105 TO 109. * TIMING...THIS AFTERNOON INTO EARLY THIS EVENING. * IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE. STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ096-098>100-102230- /O.CON.KICT.HT.Y.0013.160810T1800Z-160811T0100Z/ NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 317 AM CDT WED AUG 10 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * HEAT INDEX VALUES...105 TO 109. * TIMING...THIS AFTERNOON UNTIL EARLY THIS EVENING. * IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE. STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$
823 WWUS73 KICT 101628 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1128 AM CDT WED AUG 10 2016 KSZ070>072-094>096-098>100-110100- /O.CON.KICT.HT.Y.0013.160810T1800Z-160811T0100Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...MADISON...YATES CENTER... IOLA...HUMBOLDT...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 1128 AM CDT WED AUG 10 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * HEAT INDEX VALUES...UP TO 109 DUE TO TEMPERATURES IN THE LOWER 90S...AND DEWPOINTS IN THE MID 70S. * TIMING...THIS AFTERNOON UNTIL EARLY THIS EVENING. * IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE. STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$
283 WWUS73 KICT 102012 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 312 PM CDT WED AUG 10 2016 KSZ070>072-094>096-098>100-111015- /O.NEW.KICT.HT.Y.0014.160811T1800Z-160812T0100Z/ /O.CON.KICT.HT.Y.0013.000000T0000Z-160811T0100Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...MADISON...YATES CENTER... IOLA...HUMBOLDT...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 312 PM CDT WED AUG 10 2016 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY. * HEAT INDEX VALUES...BETWEEN 105 AND 110 DUE TO TEMPERATURES IN THE MID AND UPPER 90S...AND DEWPOINTS IN THE 70S. * TIMING...THROUGH EARLY THIS EVENING AND AGAIN THURSDAY AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE. STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ053-069-093-111015- /O.NEW.KICT.HT.Y.0014.160811T1800Z-160812T0100Z/ CHASE-BUTLER-COWLEY- INCLUDING THE CITIES OF...COTTONWOOD FALLS...STRONG CITY... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...WINFIELD... ARKANSAS CITY 312 PM CDT WED AUG 10 2016 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY. * HEAT INDEX VALUES...UP TO 105 DUE TO TEMPERATURES IN THE MID 90S...AND DEWPOINTS IN THE LOWER 70S. * TIMING...THURSDAY AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE. STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ LAWSON
329 WWUS73 KICT 102340 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 640 PM CDT WED AUG 10 2016 KSZ070>072-094>096-098>100-111345- /O.CAN.KICT.HT.Y.0013.000000T0000Z-160811T0100Z/ /O.CON.KICT.HT.Y.0014.160811T1800Z-160812T0100Z/ GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...EUREKA...MADISON...YATES CENTER... IOLA...HUMBOLDT...HOWARD...MOLINE...LONGTON...GRENOLA... NEODESHA...FREDONIA...CHANUTE...SEDAN...CEDAR VALE... COFFEYVILLE...INDEPENDENCE...PARSONS 640 PM CDT WED AUG 10 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY... ...HEAT ADVISORY IS CANCELLED FOR THE REMAINDER OF TODAY... * HEAT INDEX VALUES...UP TO 107 THURSDAY AFTERNOON. * TIMING...HIGHEST VALUES ARE EXPECTED BETWEEN 3 AND 5 PM. * IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE. STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ053-069-093-111345- /O.CON.KICT.HT.Y.0014.160811T1800Z-160812T0100Z/ CHASE-BUTLER-COWLEY- INCLUDING THE CITIES OF...COTTONWOOD FALLS...STRONG CITY... EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...WINFIELD... ARKANSAS CITY 640 PM CDT WED AUG 10 2016 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY... * HEAT INDEX VALUES...102 TO 105. * TIMING...HIGHEST VALUES ARE EXPECTED BETWEEN 3 AND 6 PM. * IMPACTS...THE COMBINATION OF THE HEAT AND HIGH HUMIDITY LEVELS WILL INCREASE THE POTENTIAL FOR HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS AND STAY IN AN AIR CONDITIONED ROOM IF POSSIBLE. STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ HOWERTON
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this heat advisory went out at Aug 9, 3:08 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 9, 3:08 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Wichita KS 308 PM CDT TUE AUG 9 2016 .SHORT TERM...(This evening through Friday night) Issued at 308 PM CDT Tue Aug 9 2016 Currently have an upper circulation spinning over the northeast TX Panhandle and this will be the focus for any overnight storm development. This upper feature is expected to track off to the northeast tonight into Wed. Confidence in areal coverage is low but feel there will at least be a few showers/storms around, especially across the western half of the forecast area. In addition, models do maintain some mid level moisture transport over west-central KS with the airmass uncapped above 850mb. Any shower or storm that does develop tonight will have the potential to produce high rainfall rates given the extremely high PWs. Lack of surface focus will make shower/storm chances tough on Wed, but difficult to rule something out as the slow moving vort max continues to lift northeast across the area. So will linger some small chances over mainly the eastern sections of the forecast area Wed where capping will be minimal. Will go with another heat advisory for far southeast KS Wed afternoon/evening with high temps expected to be a degree or two warmer than today. Wouldn't be shocked if the advisory is expanded Thu as we continue to warm a degree or two each day. Focus will then turn to a more pronounced cold front to move through the area Thu night through Fri night. Shower/storm chances will increase as this feature pushes through. In addition, the right entrance region of an upper jet will also be over much of the area which should enhance precip chances. With PW's remaining at or above 2 inches as the front comes through, high rainfall rates and flooding look to be the main threat Thu night through Fri night. .LONG TERM...(Saturday through Tuesday) Issued at 308 PM CDT Tue Aug 9 2016 By Sat afternoon the cold front is expected to be just south of the forecast area, extending from far southern MO into central OK. The bulk of the shower/storm chances will be tied to this front and thus south of the forecast area. The overall pattern is expected to remain mostly unchanged which will continue to promote below normal temps through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday morning) Issued at 621 AM CDT Tue Aug 9 2016 Main aviation concern will be shower/storm chances tonight. Visible satellite imagery shows an upper circulation over TX panhandle with this feature expected to lift northeast tonight into Wed. A few showers and storms maybe associated with this feature as it lifts northeast but confidence is low at this time on areal coverage. So will leave mention of storms out tonight due to low confidence. Should also see an increase in mid clouds as this features lifts northeast tonight. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 73 94 75 97 / 20 10 10 10 Hutchinson 73 94 75 98 / 20 10 10 10 Newton 73 93 75 96 / 20 10 10 10 ElDorado 74 94 75 96 / 20 10 10 10 Winfield-KWLD 74 96 76 97 / 20 10 10 10 Russell 72 96 75 97 / 20 10 10 20 Great Bend 73 97 74 98 / 20 10 10 20 Salina 75 96 76 98 / 20 10 10 20 McPherson 73 93 75 97 / 20 10 10 20 Coffeyville 75 95 76 97 / 20 20 10 10 Chanute 74 94 75 95 / 20 20 10 10 Iola 74 94 75 95 / 20 20 10 10 Parsons-KPPF 74 94 75 96 / 20 20 10 10 && .ICT Watches/Warnings/Advisories... Heat Advisory until 9 PM CDT this evening for KSZ096-098>100. Heat Advisory from 1 PM to 8 PM CDT Wednesday for KSZ096-098>100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...RBL
Hazardous weather outlook, Aug 9, 10:41 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1041 AM CDT TUE AUG 9 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101545- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1041 AM CDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT HEAT INDICES OF 100 TO 106 ARE EXPECTED THIS AFTERNOON ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WITH THE HIGHEST VALUES IN FAR SOUTHEAST KANSAS. PLEASE REFER TO THE HEAT ADVISORY FOR DETAILS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON IN SOUTHEAST KANSAS AND TONIGHT ACROSS THE AREA...HOWEVER ANY STORMS ARE EXPECTED TO BE SPARSE IN COVERAGE. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDICES OF 100 TO 108 ARE POSSIBLE ACROSS THE AREA DURING THE AFTERNOON HOURS WEDNESDAY AND THURSDAY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION THURSDAY NIGHT THROUGH FRIDAY NIGHT. STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:58 AM CDT | Heat Advisory | ICT | Chautauqua, Labette, Montgomery, Neosho | 16 hr |
| Aug 9, 9:41 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 18 hr |
| Aug 9, 5:39 PM CDT | Special Weather Statement | ICT | Sumner | 36 min |
| Aug 9, 6:25 PM CDT | Special Weather Statement | ICT | Greenwood | 35 min |
| Aug 9, 6:31 PM CDT | Special Weather Statement | ICT | Labette, Montgomery | 59 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.